Like "I had a similar exerience with Byetta, and Metformin! Doctors said my constipation was NOT due to the meds in both cases. I stopped the Byetta, and the constipation stopped. I was on 2000 mg of met when constipation also became an issue. I reduced the dosage by 1/2 and in a few weeks the constipation stopped! I then went back to 2000 mg and it started again. I am talking about cramps unlike anything I have ever experienced! My doctors said that is not a side effect of thes meds! Three different doctors said the same thing. Well, I happen to like my intestines in healthy condition, so I now keep the dosage of met down to 500 mg twice a day. I do a bit more exercise, and I added Aloe juice which is definitely helping to keep my bg down. No more issues with constipation! I have maintained an a1c of 6.0-6.2 for 18 years with diabetes. My bg is currently very well managed. Constipation can lead to very serious intestinal issues! Beware, be cautious and make the necessary adjustments or changes if you are sure the meds are the cause. Apparently it is the mystery constipation issue that most doctors know nothing about!"